Alert archive / West Virginia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 96, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 30, 2003, 8:47 PM EDT for Berkeley County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 30, 2003, 9:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Berkeley County, WV
The radar
The Sterling radar (KLWX), 71 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:07 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 3:07 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 307 PM EDT MON JUN 30 2003 WEAK LEE TROUGH MOVING EAST OF CWA WITH LIGHT WESTERLY WINDS DEVELOPING ACROSS THE EASTERN TWO THIRDS OF CWA WITH A BAY BREEZY IN THE EASTERN SECTIONS. COLD FRONT LOOKS TO BE DRAPING ACROSS THE FA ATTM. INSTABILITY IS THERE...BUT NOT OVERLY IMPRESS WITH THE UPPER LEVEL DYNMCS. MOISTURE AND SHEAR IS ALSO A BIT LIMITED. MAY BE A BETTER CHC FOR PCPN IN THE POST FRONTAL ENVIRONMENT THIS EVENING. CONVCTN IS STARTING TO DEVELOP THIS AFTERNOON AND WILL BE KEEPING AN EYE ON IT. AS FNT SAGS SWD PCPN CHC WL DIMINISH IN THE N OVRNGT. WL KEEP LOW CHC POPS THIS EVENING IN ALL ZONES AND IN THE SOUTH HALF OF THE CWA AFTER MIDNIGHT. THE FRONT LOOKS TO POSSIBLY WASH OUT JUST SOUTH OF THE CWA AND MOISTURE FROM BILL WILL SLOWLY TRY AND PUSH NE INTO THE REGIONS SO WILL RAISE CLOUDS A BIT AND KEEP LOW POP IN THE SOUTH ON TUESDAY. ND TUE NIGHT-MON FORECAST BECOMES VERY UNCERTAIN TUE NIGHT AND BEYOND AS MODELS DIVERGE GREATLY WITH TRACK OF REMNANTS OF BILL AND WHEN ASSOCIATED MOISTURE GETS HERE. ALTHOUGH OP MODELS AND HPC GRAPHICS SUGGEST TUE NIGHT WILL BE DRY NEWLY ARRIVED 12Z ENSEMBLE GUIDANCE INDICATES THE OPPOSITE AS IT SHOWS STATIONARY BDRY LIFTING NORTH WITH BIG SLUG OF MOISTURE ESPECIALLY SRN HALF OF CWA. KEPT POPS ONLY FAR SW TUE NIGHT TO MATCH UP WITH NEIGHBOHRS. FORECAST BECOMES EVEN MORE UNCERTAIN BEYOND WED. AFTER COORDINATION WITH HPC DECIDED TO PUT POPS EVERYWHERE WED NIGHT AND THU AS REMNANTS OF BILL TRACK SOMEWHERE ACROSS VA. MOST OF THE GUIDANCE HIT PRETTY HARD AREAS SOUTH OF DC AS MID-LVL VORT ASSOCIATED WITH BILL TRACKS JUST TO OUR SOUTH. HOPEFULLY WILL GET TS BILL OUT OF HERE BY FRI FOR A NICE AND TOASTY FOURTH OF JULY. ROSA .LWX... DC...NONE. MD...NONE. VA...NONE. WV...NONE.
Hazardous weather outlook, Jun 30, 10:40 AM EDT, 10 hours 7 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1040 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY THE ENTIRE AREA CONTINUES TO BE OUTLOOKED AS HAVING A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WINDS IN EXCESS OF 57 MPH AND HAIL LARGER THAN 3/4 IN DIAMETER ARE CONSIDERED THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ND
In the hours before
Special weather statement, Jun 30, 3:27 PM EDT, 5 hours 20 minutes before
MDZ003-WVZ053-302030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 327 PM EDT MON JUN 30 2003 ...STRONG THUNDERSTORM IN JEFFERSON COUNTY... AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF MOLER CROSSROADS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF SHEPHERDSTOWN WILL BE AFFECTED BY THIS STORM THROUGH 430 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Local storm report, Jun 30, 4:53 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT MON JUN 30 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 3N BEL AIR MD WIND DAMAGE
06/30/03 HARFORD TREES AND POWER LINES
DOWN. 911 CENTER REPORT.Special weather statement, Jun 30, 8:34 PM EDT, 13 minutes before
WVZ051-052-010130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 834 PM EDT MON JUN 30 2003 ...STRONG THUNDERSTORM MOVING THROUGH THE EASTERN WEST VIRGINIA PANHANDLE... AT 834 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF OMPS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF INWOOD AND MARTINSBURG WILL BE AFFECTED BY THIS STORM THROUGH 930 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:10 AM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 30, 10:59 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 61 min |
| Jul 1, 1:04 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 56 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.